MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Failure to Advance (2524); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, it was noted that the lenses got stuck at the end of the injector twice with the same patient.Additional information has been requested.This report is associated with multiple complaints.This file is 1 of 2.
 
Additional Manufacturer Narrative
Additional information provided in b.5., d.10.And h.6.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been requested, received and stated the implant was injected, but it would not come out despite perfect preparation of the injector.The plunger passed beside the implant.The procedure was complete with another company lens.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The reporter states the use of non company as viscoelastic, which is not qualified to be used with the associated product.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Correction information has been provided in h.6.H.6.(fda evaluation codes c0602 and d10 added).Additional information has been provided in d.9.And h.3.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was received loose in the carton.The plunger is fully advanced outside of the nozzle tip.Solution is dried in the device.No damage observed.The trailing haptic is observed stuck between the plunger and the nozzle tip with the distal potion of the haptic facing upwards.The remaining lens is returned hanging outside of the tip.The reporter states the use of "nuvisc" as viscoelastic, which is not qualified to be used with the associated product.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20642127
Report Number9612169-2024-01144
Device Sequence Number7463969
Product Code HQL
UDI-Device Identifier00380652396462
UDI-Public(01)00380652396462(17)270306(11)240307(10)25811936
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25811936
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/19/2024
12/20/2024
01/15/2025
02/17/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/17/2024
01/13/2025
02/10/2025
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC
Patient SexUnknown